On generalized semi-infinite optimization of genetic networks

Weber G., Tezel A.

TOP, vol.15, no.1, pp.65-77, 2007 (SCI-Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 15 Issue: 1
  • Publication Date: 2007
  • Doi Number: 10.1007/s11750-007-0003-6
  • Journal Name: TOP
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, EconLit, zbMATH, DIALNET
  • Page Numbers: pp.65-77
  • Keywords: computational biology, generalized semi-infinite programming, mathematical modeling, dynamical systems, gene-expression data, environment, stability, EXPRESSION, STABILITY
  • Hacettepe University Affiliated: Yes


Since some years, the emerging area of computational biology is looking for its mathematical foundations. Based on modem contributions given to this area, our paper approaches modeling and prediction of gene-expression patterns by optimization theory, with a special emphasis on generalized semi-infinite optimization. Based on experimental data, nonlinear ordinary differential equations are obtained by the optimization of least-squares errors. The genetic process can be investigated by a time-discretization and a utilization of a combinatorial algorithm to detect the stability regions. We represent the dynamical systems by means of matrices which allow biological-medical interpretations, and by genetic or new gene-environment networks. For evaluating these networks we optimize them under constraints imposed. For controlling the connectedness structure of the network, we introduce GSIP into this modem application field which can lead to important services in medicine and biotechnology, including energy production and material science.